Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 256, NWS Twin Cities, MN

July 26, 2007Pierce County, Wisconsin

NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 26, 2007, 4:37 PM CDT for Pierce County, Wisconsin. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2007, 4:37 PM CDT (21:37 UTC)
Expired
Jul 26, 2007, 5:30 PM CDT
In force
53 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Pierce County, WI

The radar

The Minneapolis radar (KMPX), 95 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 4:58 PM CDTHAIL 0.883 Sw Ellsworth, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 1:16 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1237 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
1075 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 262137
SVRMPX
WIC093-262230-
/O.NEW.KMPX.SV.W.0256.070726T2137Z-070726T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
437 PM CDT THU JUL 26 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIERCE COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 530 PM CDT

* AT 432 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN      
  EXCESS OF 65 MPH.  THIS STORM WAS LOCATED NEAR ELLSWORTH...AND     
  MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRING VALLEY...
  ELMWOOD...

STAY INDOORS...AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR SOUTHERN MINNESOTA.

LAT...LON 4485 9250 4467 9254 4463 9214 4485 9215

$$
2 follow-up statements
000 
WWUS53 KMPX 262200
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
500 PM CDT THU JUL 26 2007

WIC093-262230-
/O.CON.KMPX.SV.W.0256.000000T0000Z-070726T2230Z/
PIERCE WI-
500 PM CDT THU JUL 26 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR PIERCE COUNTY...

AT 458 PM CDT...QUARTER SIZE HAIL WAS REPORTED 3 MILES SOUTHWEST OF 
ELLSWORTH WITH THIS STORM.

AT 457 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 65 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF
MARTEL...OR ABOUT 10 MILES SOUTHWEST OF SPRING VALLEY...AND MOVING
EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE MARTEL...SPRING VALLEY AND
ELMWOOD.

LAT...LON 4485 9244 4466 9250 4463 9214 4485 9215

$$
000 
WWUS53 KMPX 262231
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
530 PM CDT THU JUL 26 2007

WIC093-262240-
/O.EXP.KMPX.SV.W.0256.000000T0000Z-070726T2230Z/
PIERCE WI-
530 PM CDT THU JUL 26 2007

...THE SEVERE THUNDERSTORM WARNING FOR PIERCE COUNTY EXPIRES AT 530
PM CDT...

SEVERE STORMS HAVE MOVED OUT OF COUNTY. HOWEVER...MORE THUNDERSTORMS 
WERE DEVELOPING IN THE AREA. REMAIN ALERT FOR POSSIBLE ADDITIONAL 
WARNINGS.

PRIOR TO MOVING OUT OF THE COUNTY...NICKEL SIZE HAIL WAS REPORTED 3 
MILES SOUTHWEST OF ELLSWORTH. REPORT ANY SEVERE WEATHER TO LOCAL LAW 
ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4485 9244 4466 9250 4463 9214 4485 9215

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:28 PM CDT, 2 hours 9 minutes earlier.

Area forecast discussion, Jul 26, 2:28 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
228 PM CDT THU JUL 26 2007

.DISCUSSION...
A CDFNT EXTENDED FROM NEAR LAKE SUPERIOR...CENTRAL MN INTO SE SOUTH
DAKOTA MID AFTERNOON. THE FRONT WILL CONTINUE TO ENGAGE A VERY MOIST
AND UNSTABLE AIRMASS AHEAD OF IT. SURFACE TEMPS HAVE WARMED INTO THE
WELL INTO THE 90S ACRS PORTIONS OF EAST CENTRAL MN AND WEST CENTRAL
WISCONSIN. DEWPOINTS HAVE POOLED INTO THE UPPER 60S AND LOWER 70S
INVOF OF THE FRONT.  THE MAIN SEVERE WEATHER THREAT WILL BE LARGE
HAIL...AND POSSIBLY DAMAGE WINDS...DUE TO WET MICROBURST...OTHERWISE
THE GREATEST THREAT IS HEAVY RAIN.  THE LATEST WATER VAPOR IMAGERY
DEPICTED A MOISTURE PLUME THAT EXTENDS FROM THE BAJA MEXICO INTO
ONTARIO CANADA. PRECIP WATER VALUES ARE EXPECTED OR HAD INCREASE TO
2.00 INCHES OVER PORTION OF OUR FORECAST AREA.  WITH WEAK STEERING
WINDS ALOFT...TSTMS ARE EXPECTED TO SLOW ADVANCE EAST AND SOUTH THIS
EVENING. THE SEVERE WEATHER THREAT SHOULD DIMINISH AFTER SUNSET
TONIGHT...THEN HIGH PRECIP SUPERCELLS WILL BE THE MAIN WEATHER
PRODUCERS...PROVIDING SOME MUCH NEEDED RAINFALL MOST LOCATIONS.  3
HOUR FLASH FLOOD GUIDANCE VALUES ARE RUNNING OVR 3.00 INCHES.

IN THE MEDIUM AND LONG TERM...LOW PRES TROUGH OVR THE EASTERN CONUS
IS FORECAST TO RETREAT EAST OVER THE EASTERN SEABOARD AS PER THE
NAM80 AND GFS...WHILE UPPER RIDGE OVR WESTERN TWO THIRDS OF THE
NATION...RE-AMPLIFY INTO CNTRL CANADA.  NEXT SHORT WAVE FORECAST TO
MOVE THROUGH THE UPPER RIDGE EXPECTED TO MOVE INTO THE NORTHERN
PLAINS LATE WEDNESDAY.  POPS SEEM REASONABLE FOR NOW.

.AVIATION.../18Z TAF ISSUANCE/
OTHERWISE HAVE RAISED MAX TEMPS THIS AFTERNOON PARTS OF THE EAST AND
RAISED POPS A LITTLE FASTER SOUTH CENTRAL MN AND PARTS OF WEST
CENTRAL WI. PRESSURE FALLS HAVE NOW INCREASED OVER WI AND INTO SOUTH
CENTRAL MN. RUC MODEL TRENDS SHOWING LOW LEVEL CONV AND THETA E
ADVECTION FOCUSING ON EAST AND SOUTHEAST MN AND WEST CENTRAL WI BY
LATE AFTERNOON AND EVENING HOURS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.

&&
Hazardous weather outlook, Jul 26, 4:13 AM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 AM CDT THU JUL 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271200-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
413 AM CDT THU JUL 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS AFTERNOON
AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT...
AND A FEW SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS MAY
OCCUR. ALSO...DUE TO THE HIGH MOISTURE CONTENT PRESENT IN THE
ATMOSPHERE...TORRENTIAL RAINS MAY DEVELOP. THE MOST LIKELY AREA TO
SEE THE HEAVY RAIN PONTENTIAL...WOULD BE ACROSS EAST CENTRAL AND
SOUTH CENTRAL MINNESOTA...INTO WEST CENTRAL WISCONSIN...LATER THIS
AFTERNOON AND THIS EVENING. SEVERAL INCHES OF RAIN COULD FALL IN A
COUPLE OF HOURS...LEADING TO LOW LAND FLOODING. CONTINUE TO
MONITOR THE FORECAST FOR POSSIBLE WATCHES OR WARNINGS THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 26, 3:15 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT THU JUL 26 2007

MNZ063-262115-
WASHINGTON-
315 PM CDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR WASHINGTON COUNTIES UNTIL 415 PM
CDT...

AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF FOREST LAKE...AND MOVING
EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS AFFECTED MAY INCLUDE MARINE ON ST CROIX.

PEOPLE IN NORTHERN WASHINGTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
Local storm report, Jul 26, 3:28 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
328 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             10 N MILACA             45.90N 93.65W
07/26/2007  E1.00 INCH       MILLE LACS         MN   TRAINED SPOTTER

            HAILED UNTIL 300 PM.

&&

TDK
Local storm report, Jul 26, 4:16 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     MAHTOMEDI               45.06N 92.96W
07/26/2007                   WASHINGTON         MN   PUBLIC

            TWO TREES DOWN

&&

TDK
Special weather statement, Jul 26, 4:22 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
422 PM CDT THU JUL 26 2007

WIZ023-262215-
ST. CROIX-
422 PM CDT THU JUL 26 2007

...SIGNIFICANT WEATHER ALERT FOR ST. CROIX COUNTY UNTIL 515 PM
CDT...

AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF HUDSON...AND MOVING EAST AT 20
MPH.

ONE HALF INCH DIAMETER HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE GLENWOOD CITY AND BALDWIN.

PEOPLE IN ST. CROIX COUNTY...INCLUDING THE CITY OF BALDWIN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
Local storm report, Jul 26, 4:31 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
431 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     TSTM WND DMG     MINNEAPOLIS             44.96N 93.27W
07/26/2007                   HENNEPIN           MN   LAW ENFORCEMENT

            POWERLINES DOWN NEAR LAKE HARRIETT AND LAKE CALHOUN

0340 PM     TSTM WND DMG     ST PAUL                 44.95N 93.10W
07/26/2007                   RAMSEY             MN   FIRE DEPT/RESCUE

            NUMEROUS TREES AND POWERLINES DOWN ON THE EAST SIDE

&&

TDK
Local storm report, Jul 26, 4:36 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
436 PM CDT THU JUL 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     SOUTH ST PAUL           44.89N 93.04W
07/26/2007                   DAKOTA             MN   LAW ENFORCEMENT

            TREES DOWN ON POWER LINES

&&

TDK

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 4:24 PM CDTSevere Thunderstorm WarningMPXSaint Croix51 min
Jul 26, 4:53 PM CDTSevere Thunderstorm WarningMPXDunn67 min
Jul 26, 5:26 PM CDTSevere Thunderstorm WarningMPXBarron32 min
Jul 26, 5:29 PM CDTSevere Thunderstorm WarningMPXChippewa, Eau Claire, Rusk61 min
Jul 26, 6:27 PM CDTSevere Thunderstorm WarningMPXEau Claire33 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.